Need of the hour: Warfarin-induced massive intraperitoneal bleed

Vinayaka Anuhya, Sharath Madhyastha, Veena Nayak, Gangaparameswari Soundarrajan, Raviraj Acharya

Research output: Contribution to journalArticle

Abstract

Warfarin is an oral anticoagulant which is a natural coumarin derivative used for the treatment of various diseases such as thromboembolic disorders, prosthetic heart valves, and atrial fibrillation. Bleeding tendencies have been the most commonly reported adverse effects of warfarin, limiting its use and requiring the need for regular monitoring. Despite many warfarin management strategies being taken for the prevention, bleeding still continues to be a problem to be dealt with. The authors report a case of spontaneous intraperitoneal bleeding due to warfarin use in a 54-year-old female patient.

Original languageEnglish
Pages (from-to)49-51
Number of pages3
JournalJournal of Pharmacology and Pharmacotherapeutics
Volume9
Issue number1
DOIs
Publication statusPublished - 01-01-2018

Fingerprint

Warfarin
Hemorrhage
Coumarins
Heart Valves
Anticoagulants
Atrial Fibrillation
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Cite this

Anuhya, Vinayaka ; Madhyastha, Sharath ; Nayak, Veena ; Soundarrajan, Gangaparameswari ; Acharya, Raviraj. / Need of the hour : Warfarin-induced massive intraperitoneal bleed. In: Journal of Pharmacology and Pharmacotherapeutics. 2018 ; Vol. 9, No. 1. pp. 49-51.
@article{9812d330fc18431e866c043727e1f2e9,
title = "Need of the hour: Warfarin-induced massive intraperitoneal bleed",
abstract = "Warfarin is an oral anticoagulant which is a natural coumarin derivative used for the treatment of various diseases such as thromboembolic disorders, prosthetic heart valves, and atrial fibrillation. Bleeding tendencies have been the most commonly reported adverse effects of warfarin, limiting its use and requiring the need for regular monitoring. Despite many warfarin management strategies being taken for the prevention, bleeding still continues to be a problem to be dealt with. The authors report a case of spontaneous intraperitoneal bleeding due to warfarin use in a 54-year-old female patient.",
author = "Vinayaka Anuhya and Sharath Madhyastha and Veena Nayak and Gangaparameswari Soundarrajan and Raviraj Acharya",
year = "2018",
month = "1",
day = "1",
doi = "10.4103/jpp.JPP_151_17",
language = "English",
volume = "9",
pages = "49--51",
journal = "Journal of Pharmacology and Pharmacotherapeutics",
issn = "0976-500X",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "1",

}

Need of the hour : Warfarin-induced massive intraperitoneal bleed. / Anuhya, Vinayaka; Madhyastha, Sharath; Nayak, Veena; Soundarrajan, Gangaparameswari; Acharya, Raviraj.

In: Journal of Pharmacology and Pharmacotherapeutics, Vol. 9, No. 1, 01.01.2018, p. 49-51.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Need of the hour

T2 - Warfarin-induced massive intraperitoneal bleed

AU - Anuhya, Vinayaka

AU - Madhyastha, Sharath

AU - Nayak, Veena

AU - Soundarrajan, Gangaparameswari

AU - Acharya, Raviraj

PY - 2018/1/1

Y1 - 2018/1/1

N2 - Warfarin is an oral anticoagulant which is a natural coumarin derivative used for the treatment of various diseases such as thromboembolic disorders, prosthetic heart valves, and atrial fibrillation. Bleeding tendencies have been the most commonly reported adverse effects of warfarin, limiting its use and requiring the need for regular monitoring. Despite many warfarin management strategies being taken for the prevention, bleeding still continues to be a problem to be dealt with. The authors report a case of spontaneous intraperitoneal bleeding due to warfarin use in a 54-year-old female patient.

AB - Warfarin is an oral anticoagulant which is a natural coumarin derivative used for the treatment of various diseases such as thromboembolic disorders, prosthetic heart valves, and atrial fibrillation. Bleeding tendencies have been the most commonly reported adverse effects of warfarin, limiting its use and requiring the need for regular monitoring. Despite many warfarin management strategies being taken for the prevention, bleeding still continues to be a problem to be dealt with. The authors report a case of spontaneous intraperitoneal bleeding due to warfarin use in a 54-year-old female patient.

UR - http://www.scopus.com/inward/record.url?scp=85050083780&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85050083780&partnerID=8YFLogxK

U2 - 10.4103/jpp.JPP_151_17

DO - 10.4103/jpp.JPP_151_17

M3 - Article

AN - SCOPUS:85050083780

VL - 9

SP - 49

EP - 51

JO - Journal of Pharmacology and Pharmacotherapeutics

JF - Journal of Pharmacology and Pharmacotherapeutics

SN - 0976-500X

IS - 1

ER -